Alert archive / Arizona / Wind Advisories in 2013
Wind Advisory 16, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Dec 4, 2013, 12:26 AM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2013, 12:26 AM MST (07:26 UTC)
- Expired
- Dec 4, 2013, 5:00 PM MST
- In force
- 17 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 7.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 499 m²/s²
- 0-3 km storm-relative helicity
- 651 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 040726 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1226 AM MST WED DEC 4 2013 AZZ013-014-016-017-041630- /O.NEW.KFGZ.WI.Y.0016.131204T0726Z-131205T0000Z/ LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...SHOW LOW 1226 AM MST WED DEC 4 2013 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING AND WINDS...SOUTH TO SOUTHWEST WINDS GUSTING TO 45 MPH NOW THROUGH 5 PM THIS AFTERNOON. * IMPACTS...TRAVEL AFFECTED ON ROADWAYS IN SOUTHERN NAVAJO AND APACHE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
2 follow-up statements
000 WWUS75 KFGZ 041622 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 922 AM MST WED DEC 4 2013 AZZ013-014-016-017-050000- /O.CON.KFGZ.WI.Y.0016.000000T0000Z-131205T0000Z/ LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...SHOW LOW 922 AM MST WED DEC 4 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING AND WINDS...SOUTH TO SOUTHWEST WINDS GUSTING TO 45 MPH WILL CONTINUE THROUGH 5 PM THIS AFTERNOON. * IMPACTS...TRAVEL AFFECTED ON ROADWAYS IN SOUTHERN NAVAJO AND APACHE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 042350 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 450 PM MST WED DEC 4 2013 AZZ013-014-016-017-050100- /O.EXP.KFGZ.WI.Y.0016.000000T0000Z-131205T0000Z/ LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...SHOW LOW 450 PM MST WED DEC 4 2013 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 5 PM MST THIS AFTERNOON. WINDS HAVE DECREASED LATE THIS AFTERNOON AND WILL CONTINUE TO DECREASE OVERNIGHT. MUCH LIGHTER WINDS ARE EXPECTED FOR THE NEXT TWO DAYS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 3, 9:30 PM MST, 2 hours 56 minutes earlier.
Area forecast discussion, Dec 3, 9:30 PM MST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 PM MST TUE DEC 03 2013 .SYNOPSIS...A COLD STORM SYSTEM WILL MOVE ACROSS NORTHERN ARIZONA LATER TONIGHT AND WEDNESDAY...BRINGING GUSTY SOUTHWEST WINDS AND A CHANCE OF RAIN AND SNOW SHOWERS. SOME SNOW ACCUMULATIONS ARE EXPECTED...GENERALLY ABOVE 6000 FOOT LEVEL. BY THURSDAY AND THROUGH THE WEEKEND...A VERY COLD AIR MASS WILL SETTLE ACROSS NORTHERN ARIZONA. HIGH TEMPERATURES WILL BE IN THE 20S AND 30S FOR MOST AREAS. BY LATE SATURDAY...ANOTHER STORM SYSTEM WILL BRING A GOOD CHANCE OF SNOW BACK TO THE AREA THROUGH SUNDAY. && .DISCUSSION...STRONG WINDS ALOFT ARE STILL MIXING DOWN HERE AND THERE AND CAUSING A FEW GUSTS ABOVE ADVISORY CRITERIA. THIS WILL LIKELY REMAIN THE CASE OVERNIGHT...ESPECIALLY AS THE FRONT DRAWS CLOSER AND A FEW SHOWERS ENABLE MOMENTUM TRANSFER. HOWEVER...THE WIND ADVISORY WAS ALLOWED TO EXPIRE AS LARGE PORTIONS OF THE AREA WILL LARGELY REMAIN BELOW CRITERIA. THE NEXT ISSUE IS THE APPROACHING FRONT AND THE POTENTIAL FOR RAIN AND SNOW THAT WILL ACCOMPANY IT. THERE ARE MANY NEGATIVES FOR THE EFFICIENT DEVELOPMENT OF PRECIPITATION...BUT THERE ARE ALSO A FEW POSITIVES. FIRST...THE NEGATIVES. AS THIS FRONT ENTERS ARIZONA IT WILL BEGIN TO WEAKEN AS THE ASSOCIATED S/WV SHEARS AND BEGINS TO MOVE EAST. INSTEAD OF BEING IN A NICE WEST-EAST ORIENTATED FRONTAL BOUNDARY...THE BOUNDARY WILL BECOME MORE SW-NE ORIENTATED AND WILL MOVE THROUGH OUR AREA MUCH FASTER. UPPER LEVEL SUPPORT WILL ALSO BE LACKING AS THE MAIN WAVE IS WELL TO OUR NORTH...LEAVING US IN A RATHER SHALLOW MOISTURE LAYER. IN ADDITION...VERY COLD AND DRY AIR...SEEN OVER CENTRAL CALIFORNIA...WILL FOLLOW THIS FRONT BY WEDNESDAY AFTERNOON...ESSENTIALLY ENDING PRECIPITATION POTENTIAL. NOW FOR THE POSITIVES...WITH RESPECT TO THE GENERATION OF RAIN OR SNOW. THE FRONTAL BOUNDARY WILL STILL BE FAIRLY STRONG AND A 2-3 HOUR PERIOD OF STRONG FRONTOGENETIC FORCING SHOULD STILL EXIST. ALTHOUGH THE SATURATED LAYER IS SHALLOW...THE COLD NATURE OF AIRMASS WILL STILL ALLOW FOR DENDRITIC GROWTH. STRONG SOUTHWEST WINDS WILL ENHANCE UPSLOPE CONTRIBUTIONS AND TERRAIN-BASED WAVE CLOUDS MAY HELP WITH ICE PRODUCTION. ALSO...THE MODELS MAY HAVE UNDER-INITIALIZED A MOIST BOUNDARY LAYER SEEN MOVING INTO WESTERN ARIZONA FROM SOUTHERN CALIFORNIA AND POSSIBLY THE GULF OF CALIFORNIA. THIS MAY ENHANCE PRECIPITATION ALONG THE FRONT FROM ABOUT FLAGSTAFF AND POINTS EASTWARD THROUGH THE DAY WEDNESDAY. SO...WHERE DOES THIS LEAVE US? ABOUT WHERE THE GRIDS/ZONES ARE RIGHT NOW. THE WEST-FACING SLOPES OF THE KAIBAB PLATEAU AND MOGOLLON RIM WILL SEE THE BEST CHANCE FOR PRECIPITATION...BASICALLY IN THE FORM OF SNOW...THROUGH WEDNESDAY. LOCATIONS NOT AIDED BY ELEVATION WILL HAVE A HARD TIME GENERATING MUCH IN THE WAY OF RAIN OR SNOW. LATER WEDNESDAY AND INTO THURSDAY...THE FRONTAL BOUNDARY WILL STALL TO OUR SOUTHEAST IN RESPONSE TO NEW ENERGY MOVING INTO THE GREAT BASIN. AT THIS TIME THE WHITE MOUNTAINS WILL BEGIN TO GET ACTIVE...BUT PROBABLY NOT INTO ADVISORY CRITERIA. WE WILL LEAVE THE CURRENT WINTER WEATHER PRODUCTS OUT...BUT WILL TWEAK THE POP GRIDS UPWARD TO BETTER REFLECT CURRENT CONFIDENCE. ANOTHER SYSTEM LOOMS FOR LATE SATURDAY AND SUNDAY. THIS SYSTEM WILL BE EVEN COLDER AND POSSIBLY A MORE EFFICIENT SNOW PRODUCER. DETAILS ARE STILL A BIT LACKING...BUT CONFIDENCE IS RISING. MORE ON THIS STORM IN LATER DISCUSSIONS. && .AVIATION...FOR THE 06Z PACKAGE...FROM 06Z TO 18Z...EXPECT SHOWERS AND LOW CEILINGS SPREADING SOUTHEASTWARD ACROSS NORTHERN ARIZONA BRINGING WIDESPREAD IFR-MVFR CONDITIONS WITH ISOLD LIFR CONDITIONS IN THE HEAVIER SNOW SHOWERS. SFC WINDS GENERALLY SW10-20G30KT. SNOW LEVELS INITIALLY AROUND 6000 FEET...LOWERING TO 4000-5000 FEET. AFTER 00Z THURS...IMPROVING CONDITIONS SPREADING FROM WEST TO EAST ACROSS NORTHERN AZ WITH WINDS BECOMING LIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES... 1) WINTER WEATHER ADVISORY FROM 10 PM TONIGHT THROUGH 7 AM WEDNESDAY FOR ZONE AZZ004. 2) WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW FROM 2 AM THROUGH 5 PM MST WEDNESDAY FOR ZONES AZZ015-016. && PUBLIC.........PETERSON AVIATION.......DJO FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Dec 3, 3:47 PM MST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 347 PM MST TUE DEC 3 2013 AZZ004>018-037>040-040715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 347 PM MST TUE DEC 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT A STORM SYSTEM WILL BRING SOUTHWEST WIND GUSTS OF 30 TO 45 MPH OVERNIGHT AND ON WEDNESDAY ALONG AND NORTH OF THE MOGOLLON RIM. A WIND ADVISORY IS IN EFFECT FOR SOME LOCATIONS. ALONG WITH THE WIND...HIGH EVELATION SNOW IS ANTICIPATED WITH A WINTER WEATHER ADVISORY IN EFFECT FOR THE KAIBAB PLATEAU FOR TONIGHT THROUGH WEDNESDAY MORNING AND ACROSS THE MOGOLLON RIM ON WEDNESDAY. GO TO WETHER.GOV/FLAGSTAFF FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RAIN AND SNOW SHOWERS WILL CONTINUE ON WEDNESDAY WITH CLEARING IN NORTHWEST ARIZONA LATE WEDNESDAY NIGHT. WIDESPREAD WINTER CONDITIONS ARE EXPECTED AS SNOW LEVELS FALL TO MOST VALLEY FLOORS BY WEDNESDAY AFTERNOON. LIGHT TO MODERATE PRECIPITATION AMOUNTS ARE EXPECTED AT THIS TIME. GENERAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED ABOVE 5500 FEET THROUGH WEDNESDAY AFTERNOON. VERY COLD TEMPERATURES WILL MOVE IN FOR THURSDAY AND FRIDAY WITH HIGH TEMPERATURES IN THE 20S AND 30S ACROSS MUCH OF NORTHERN ARIZONA. COLD TEMPERATURES CONTINUE OVER THE WEEKEND WITH A SECOND STORM SYSTEM EXPECTED ON SATURDAY. MOST LOCATIONS WILL SEE A CHANCE OF SNOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.